Alert archive / Missouri / River Flood Warnings in 2010

River Flood Warning 268, NWS St. Louis, MO

September 19, 2010Lincoln County, Missouri

NWS St. Louis, MO issued this river flood warning at Sep 19, 2010, 9:10 AM CDT for Lincoln County, Missouri. It took effect at Sep 19, 2010, 5:07 PM CDT. It was in force for 40 hr.

The area

The counties it named.

The facts

Issued
Sep 19, 2010, 9:10 AM CDT (14:10 UTC)
In effect from
Sep 19, 2010, 5:07 PM CDT
Expired
Sep 21, 2010, 9:35 AM CDT
In force
40 hr
Issued by
NWS St. Louis, MO
Flood severity
Minor

County Lincoln County, MO

The radar

The St Louis radar (KLSX), 47 km from the middle of the area, began a volume at 14:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cuivre River at Troy (TRYM7). The gauge peaked at 26.21 ft at Sep 20, 2010, 10:00 AM CDT.

actionminormoderate102009/1909/2009/2109/22
Action stage
19 ft
Minor stage
21 ft
Moderate stage
25 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05514500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Sep 19, 9:00 AM CDT, 10 minutes earlier.

Area forecast discussion, Sep 19, 9:00 AM CDT, 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ST LOUIS MO
900 AM CDT SUN SEP 19 2010

.UPDATE...
/852 AM CDT SUN SEP 19 2010/

MCS IN DECAYING STAGE WILL PROGRESS SOUTHEAST ACROSS THE REMAINDER
OF THE CWA THIS MORNING. 12Z 850MB ANALYSIS DEPICTS GOOD MOISTURE
CONVERGENCE WITH +18C DEWPOINT AT KSGF AND A 20-30KT WSW LLJ
POINTED TOWARD MISSISSIPPI RIVER. THREAT OF SEVERE WEATHER HAS
ENDED...BUT FLASH FLOODING CONTINUES ACROSS PORTIONS OF NORTHEAST
MISSOURI AND WEST CENTRAL ILLINOIS WHERE UP TO 6 INCHES OF
RAINFALL HAS OCCURRED OVERNIGHT.

HAVE INCREASED POPS AND CLOUD COVER THIS MORNING GIVEN CURRENT
RADAR TRENDS...AND ADJUSTED HOURLY TEMPERATURES TO REFLECT MORE OF
A NON-DIURNAL CURVE. SHOULD EXPECT NEAR STEADY TEMPERATURES THIS
MORNING WITH MORE SIGNIFICANT RISES LATER THIS AFTERNOON AS
PARTIAL CLEARING OCCURS.

CVKING

&&

.DISCUSSION...
/333 AM CDT SUN SEP 19 2010/

FRONT HAS BECOME STATIONARY EXTENDING FROM SURFACE LOW OVER EAST
CENTRAL KS THROUGH MO...JUST NORTH OF INTERSTATE 70 AND INTO IL.
FIRST WAVE OF STORMS CONTINUES TO TRACK TO THE SOUTHEAST ACROSS
FORECAST AREA...MAINLY ALONG AND EAST OF A MEXICO TO STE. GENEVIEVE
LINE...WHILE A NEW COMPLEX FIRED UP OVER IOWA AND IS SLIDING TO THE
SOUTHEAST BEHIND THE FIRST WAVE. SO MAIN ISSUE IN THE SHORT TERM
WILL BE DEALING WITH THE STORM CHANCES AS WELL AS TEMPERATURES
DEPENDING ON WHERE THE FRONT AND CLOUDS ARE TODAY.

FEEL THAT THE COMPLEX OF STORMS OVER SOUTHERN IOWA/NORTHERN MO WILL
KEEP FRONT FROM MOVING MUCH TODAY AND MAY ACTUALLY CAUSE FRONT TO
SINK A BIT FURTHER TO THE SOUTH...CLOSER TO I-70. STORMS WILL TAPER
OFF BY MIDDAY...BUT KEPT SLIGHT CHANCE/CHANCE POPS FOR AREAS ALONG
AND NORTH OF I-70 DURING THE AFTERNOON HOURS DUE TO FRONTAL BOUNDARY
IN THE AREA...WITH CAPES IN EXCESS OF 2000 J/KG AND WEAK CIN.
COULD STILL SEE SOME ISOLATED SEVERE STORMS...ESPECIALLY THIS MORNING.
AS FOR HIGH TEMPERATURES...WILL DEPEND ON WHERE THE BOUNDARY IS
AS WELL AS ANY STORMS THAT FORM. FOR NOW HAVE MID 70S FAR
NORTH...MID 80S ALONG I-70 AND UPPER 80S SOUTH OF I-70.

TONIGHT...SURFACE RIDGE WILL SLIDE TO THE SOUTHEAST NORTH OF
FORECAST AREA...THIS WILL CAUSE THE FRONT TO BACK TO THE SOUTH AND
WEST AS WELL AS BECOME VERY DIFFUSE. IT WILL BE VERY MILD TONIGHT
WITH LOWS IN THE 60S.

WITH RIDGE BUILDING INTO OUR EAST AND NEXT WEATHER SYSTEM TO OUR
WEST AND NORTHWEST...SOUTHERLY FLOW WILL BE ON THE INCREASE...
ALLOWING TEMPERATURES TO WARM UP ABOVE NORMAL FOR THE FIRST PART OF
THE WORK WEEK. WILL SEE HIGH TEMPS IN THE UPPER 80S TO LOWER 90S
THROUGH TUESDAY. BEYOND THAT MAIN ISSUE WILL CHANCES OF SHOWERS AND
THUNDERSTORMS TUESDAY AND TUESDAY NIGHT WITH ANOTHER ROUND THURSDAY
NIGHT. SO NO CHANGES TO THE EXTENDED AT THIS TIME.

BYRD

&&

.AVIATION...
/615 AM CDT SUN SEP 19 2010/

LARGE COMPLEX OF THUNDERSTORMS WILL CONTINUE TO MOVE SEWD THIS
MORNING...BRINGING TEMPORARY IFR VSBYS/CIGS IN +RA AND WIND GUSTS
TO 30KTS...INCLUDING AT KCOU/KSTL/KSUS. COMPLEX HAS MOVED SOUTH
OF KUIN...THOUGH SCT TSRA MAY STILL AFFECT KUIN THROUGH 16Z. AREA
OF IFR/LIFR CIGS FROM MYJ-1H2 WILL BEGIN TO RISE AND LIFT NWD AFT
15Z. EXPECT RAIN TO HAVE ENDED AND VSBYS/CIGS TO BE VFR OVER THE
AREA BY 17Z.

SPECIFICS FOR KSTL...COMPLEX OF THUNDERSTORMS WILL MOVE SEWD AND
AFFECT KSTL THROUGH 16Z...WITH INTERMITTENT IFR CIGS/VSBYS IN +RA
AS THE HEAVY CORES MOVE ACROSS THE TERMINAL. EXPECT THESE STORMS
TO END BY 16Z...WITH DRY AND VFR CONDITIONS FOR THE REST OF THE
PERIOD.

BRITT

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Sep 19, 7:26 AM CDT, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
726 AM CDT SUN SEP 19 2010

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-201200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
726 AM CDT SUN SEP 19 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE LIKELY...MAINLY FOR AREAS ALONG AND NORTH OF
INTERSTATE 70. THERE IS STILL AN ISOLATED CHANCE THAT SOME OF THE
STORMS MAY BECOME SEVERE WITH THE MAIN THREATS BEING LARGE HAIL
AND DAMAGING WINDS. STORMS WILL ALSO BE CAPABLE OF LOCALLY HEAVY
RAINFALL AND MAY AGGRAVATE EXISTING FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS OVER MUCH OF THE AREA TUESDAY
AND TUESDAY NIGHT.

THERE IS ANOTHER CHANCE OF THUNDERSTORMS THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED. SPOTTERS ARE ENCOURAGED TO REPORT
ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN ST. LOUIS.

BYRD

In the hours before

Local storm report, Sep 19, 7:31 AM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
731 AM CDT SUN SEP 19 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0728 AM     HEAVY RAIN       BOWLING GREEN           39.34N  91.20W
09/19/2010  M2.63 INCH       PIKE               MO   CO-OP OBSERVER

            RAINFALL TOTAL THROUGH 7AM.

&&

DYE
Local storm report, Sep 19, 7:50 AM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
750 AM CDT SUN SEP 19 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0748 AM     HEAVY RAIN       HANNIBAL                39.71N  91.38W
09/19/2010  M3.25 INCH       MARION             MO   TRAINED SPOTTER

            RAINFALL THROUGH 7AM

&&

DYE
Local storm report, Sep 19, 7:52 AM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
752 AM CDT SUN SEP 19 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0751 AM     HEAVY RAIN       4 W OLD MONROE          38.93N  90.82W
09/19/2010  M2.60 INCH       LINCOLN            MO   TRAINED SPOTTER

            RAINFALL THROUGH 7AM TODAY.

&&

DYE
Local storm report, Sep 19, 7:53 AM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
753 AM CDT SUN SEP 19 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0753 AM     HEAVY RAIN       MOUNT STERLING          39.98N  90.76W
09/19/2010  M2.05 INCH       BROWN              IL   CO-OP OBSERVER

            RAINFALL THROUGH 7AM TODAY.

&&

DYE
Local storm report, Sep 19, 8:07 AM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
807 AM CDT SUN SEP 19 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0806 AM     HEAVY RAIN       NEW LONDON              39.58N  91.40W
09/19/2010  M2.10 INCH       RALLS              MO   CO-OP OBSERVER

            RAINFALL THROUGH 8AM TODAY.

&&

DYE
Local storm report, Sep 19, 8:54 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
854 AM CDT SUN SEP 19 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0851 AM     HEAVY RAIN       1 E BOWLING GREEN       39.34N  91.18W
09/19/2010  M4.75 INCH       PIKE               MO   CO-OP OBSERVER

            REPORTED BY WATER TREATMENT PLANT. RAINFALL TOTAL
            THROUGH 830 AM TODAY. THE WATER PLANT ALSO TOOK A
            LIGHTNING HIT OVERNIGHT - SHUTTING DOWN SOME OF THEIR
            SYSTEMS.

&&

DYE

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 18, 7:09 PM CDTSevere Thunderstorm WarningLSXPike51 min
Sep 18, 7:42 PM CDTSevere Thunderstorm WarningLSXLincoln, Pike48 min
Sep 18, 7:50 PM CDTSevere Thunderstorm WarningLSXLincoln, Pike40 min
Sep 18, 8:27 PM CDTSevere Thunderstorm WarningLSXLincoln, Saint Charles33 min
Sep 18, 8:30 PM CDTAreal Flood AdvisoryLSXKnox, Lewis6 hr
Sep 18, 8:44 PM CDTSevere Thunderstorm WarningLSXLewis, Marion46 min
Sep 18, 8:46 PM CDTSevere Thunderstorm WarningLSXLincoln, Montgomery, Saint Charles, Warren44 min
Sep 18, 8:56 PM CDTFlash Flood WarningLSXKnox, Lewis6 hr
Sep 18, 9:09 PM CDTFlash Flood WarningLSXCallaway, Montgomery, Warren6 hr
Sep 18, 9:37 PM CDTSevere Thunderstorm WarningLSXSaint Charles, Saint Louis23 min
Sep 18, 9:39 PM CDTFlash Flood WarningLSXMarion6 hr
Sep 18, 9:45 PM CDTSevere Thunderstorm WarningLSXFranklin, Gasconade45 min
Sep 18, 9:48 PM CDTSevere Thunderstorm WarningLSXKnox, Lewis, Shelby57 min
Sep 18, 9:54 PM CDTSevere Thunderstorm WarningLSXSaint Charles, Saint Louis25 min
Sep 18, 10:00 PM CDTFlash Flood WarningLSXFranklin, Jefferson, Lincoln, Saint Charles, Saint Louis5 hr
Sep 18, 10:12 PM CDTFlash Flood WarningLSXFranklin, Gasconade, Osage5 hr
Sep 18, 10:44 PM CDTSevere Thunderstorm WarningLSXKnox, Lewis, Marion, Shelby27 min
Sep 18, 10:54 PM CDTRiver Flood WarningLSXLewis10 hr
Sep 18, 10:54 PM CDTRiver Flood WarningLSXLewis22 hr
Sep 18, 11:14 PM CDTSevere Thunderstorm WarningLSXJefferson, Saint Louis, City of Saint Louis31 min
Sep 19, 1:47 AM CDTRiver Flood WarningLSXSaint Charles5 hr
Sep 19, 2:58 AM CDTFlash Flood WarningLSXMonroe, Ralls6 hr
Sep 19, 3:00 AM CDTAreal Flood WarningLSXKnox, Lewis, Marion12 hr
Sep 19, 3:15 AM CDTSevere Thunderstorm WarningLSXLincoln, Pike45 min
Sep 19, 3:17 AM CDTAreal Flood WarningLSXCallaway, Franklin, Gasconade, Jefferson, Lincoln, Montgomery and 4 more12 hr
Sep 19, 3:27 AM CDTSevere Thunderstorm WarningLSXMonroe, Ralls48 min
Sep 19, 3:38 AM CDTFlash Flood WarningLSXPike, Ralls4 hr
Sep 19, 4:08 AM CDTFlash Flood WarningLSXMarion, Monroe, Ralls, Shelby6 hr
Sep 19, 4:36 AM CDTTornado WarningLSXLincoln, Pike9 min
Sep 19, 4:57 AM CDTSevere Thunderstorm WarningLSXAudrain, Montgomery21 min
Sep 19, 5:18 AM CDTFlash Flood WarningLSXAudrain, Lincoln, Monroe, Montgomery, Pike, Ralls6 hr
Sep 19, 7:38 AM CDTFlash Flood WarningLSXPike, Ralls3 hr
Sep 19, 9:07 AM CDTFlash Flood WarningLSXMonroe, Ralls112 min
Sep 19, 9:15 AM CDTRiver Flood WarningLSXMarion25 hr
Sep 19, 11:17 AM CDTAreal Flood WarningLSXAudrain, Lincoln, Marion, Monroe, Montgomery, Pike and 1 more4 hr
Sep 19, 2:53 PM CDTAreal Flood WarningLSXAudrain, Monroe, Montgomery, Pike, Ralls6 hr
Sep 19, 3:03 PM CDTRiver Flood WarningLSXMonroe43 hr
Sep 19, 3:12 PM CDTAreal Flood WarningLSXCallaway, Montgomery6 hr
Sep 18, 10:26 PM CDTFlash Flood WarningLSXPike5 hr
Sep 18, 11:43 PM CDTSevere Thunderstorm WarningLSXMonroe, Randolph, Saint Clair23 min

Nearby

River Flood Warnings in Missouri, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.